MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4242C100TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Vascular Dissection (3160)
Date of Event 01/29/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a thoracic aortic aneurysm.It was reported that a follow up ct revealed a proximal type i endoleak present due to migration of the valiant stent graft.The physician elected to implant another valiant stent graft and performed a carotid to left subclavian bypass.Placement of the valiant proximal extension piece was done in a standard manner.While attempting to embolize the lsa origin with another manufacturer¿s plug, the plug was deployed, the sheath was withdrawn, a contrast injection demonstrated possible extravasation.Another manufacturer¿s covered stent was deployed in an attempt to cover a suspected vascular perforation, an angiogram demonstrated possible extravasation, therefore another manufacturer¿s plug and embolization coils were deployed inside the covered stent.No further extravasation was observed.It was reported that the patient presented emergently with chest pain.A ct demonstrated a suspected retrograde type a dissection on the lesser curve at the location of the proximal stent graft.The physician elected to perform a hemi-arch replacement with a surgical graft, however the event was not resolved.Per the physician, the cause of the dissection was related to the device.No additional clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6366280
Report Number2953200-2017-00297
Device Sequence Number10773717
Product Code MIH
UDI-Device Identifier00643169347342
UDI-Public00643169347342
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2018
Device Model NumberVAMF4242C100TU
Device Catalogue NumberVAMF4242C100TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2017
Supplement Date Received by Manufacturer02/03/2017
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR